MAUDE Adverse Event Report: CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504608X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported by the doctor, the hemostasis valve hub (white piece) on the 8f avanti plus sheath introducer with mini-guidewire became separated and the patient started to bleed out.The patient was fine.There was no reported patient injury.There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was no resistance/friction experienced during any part of the procedure nor resistance met while advancing the device.The wire was removed from the dispenser by the distal floppy end.There was no excessive torquing required.The product was removed intact (in one piece) from the patient; except for the hub which was outside the body.The separation was not related to any resistance during withdrawal of the sheath from the vessel and the sheath had not kinked or been twisted/torqued prior to the separation.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported by the doctor, the hemostasis valve hub (white piece) on the 8f avanti plus sheath introducer with mini-guidewire became separated and the patient started to bleed out.The patient was fine.There was no reported patient injury.There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was no resistance/friction experienced during any part of the procedure nor resistance met while advancing the device.The wire was removed from the dispenser by the distal floppy end.There was no excessive torquing required.The product was removed intact (in one piece) from the patient; except for the hub which was outside the body.The separation was not related to any resistance during withdrawal of the sheath from the vessel and the sheath had not kinked or been twisted/torqued prior to the separation.One non-sterile unit of a catheter sheath introducer si avanti+ 8f std w/gw no obt was received for evaluation.During visual inspection, it was noted the hemostasis valve/hub was not returned with the rest of the device.Dimensional analysis was performed to compare the returned luer hub ring outer diameter and found within specification.A highly magnified evaluation was conducted on the surface of the luer hub ring to identify any type of anomaly.During this analysis no degradation or malformation was noted that could be an attributable cause of the described event.The reported ¿hemostasis valve/hub- separated¿ was confirmed as the proximal portion of the valve was not retuned.Handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿insert the vessel dilator through the csi¿s hemostasis valve, snapping it into place at the hub.Flush with heparinized saline or suitable isotonic solution.Thread the csi/dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel.Detach the vessel dilator from the csi by releasing the snap-fit ring at the hub.Withdraw the guidewire and dilator.Introduce the selected catheter into the csi using one of the following methods: a.Straighten the catheter tip by hand.B.Insert a guidewire into the catheter until the tip is straight.Note: hold the sheath in place when inserting, positioning, or removing the catheter.The suture collar may be used as a temporary suture site.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19153125
Report Number9616099-2024-00118
Device Sequence Number12873033
Product Code DRE
UDI-Device Identifier10705032010153
UDI-Public(01)10705032010153(17)270131(10)18283823
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number504608X
Device Lot Number18283823
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer04/24/2024
06/03/2024
08/26/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date04/24/2024
06/06/2024
08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexFemale